Alert archive / Virginia / Flash Flood Warnings in 2007
Flash Flood Warning 50, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 18, 2007, 3:13 PM EDT for Charlotte County, Virginia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2007, 3:13 PM EDT (19:13 UTC)
- Expired
- Sep 18, 2007, 4:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
- Flood severity
- Minor
County Charlotte County, VA
The radar
The Roanoke radar (KFCX), 135 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 181917
FFWRNK
VAC037-182015-
/T.NEW.KRNK.FF.W.0038.070918T1913Z-070918T2015Z/
/00000.1.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
TEST...FLASH FLOOD WARNING...TEST
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT TUE SEP 18 2007
...THIS MESSAGE IS FOR TEST PURPOSES ONLY...
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR A LEVEE FAILURE
IN...
CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 415 PM EDT.
* THIS IS A TEST MESSAGE. AT 313 PM EDT...A LEVEE ON THE TEST
RIVER AT TESTVILLE FAILED CAUSING TEST FLASH FLOODING OF
IMMEDIATELY SURROUNDING TEST AREAS.
* THIS IS A TEST MESSAGE.
THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.
TEST...TEST...TEST
LAT...LON 3715 7862 3703 7863 3703 7887 3714 7886
3714 7885 3716 7885
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 2:40 PM EDT, 33 minutes earlier.
Area forecast discussion, Sep 18, 2:40 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 240 PM EDT TUE SEP 18 2007 .SYNOPSIS... HIGH PRESSURE IS CENTERED OVER NEW ENGLAND...AND WILL MOVE VERY LITTLE OVER THE NEXT FEW DAYS. THE AIRMASS ASSOCIATED WITH THE HIGH WILL GRADUALLY MODIFY...ALLOWING TEMPERATURES TO GRADUALLY WARM. DRY CONDITIONS WILL PERSIST. && .NEAR TERM /THROUGH WEDNESDAY/... PATCH OF STRATO CU OVER THE BLUE RIDGE NORTH OF LYH FANNED OUT OVER AMHERST COUNTY DURING THE AFTERNOON. THIS CLOUD SHOULD DISSIPATE QUICKLY AS MIXING CONTINUES. LIKE LAST NIGHT... ANTICIPATE LIGHT WINDS OVERNIGHT AS HIGH PRESSURE REMAINS ANCHORED TO OUR NORTHEAST. CLEAR SKIES WILL ALLOW FOR GOOD RADIATIONAL COOLING WITH CONTRASTING TEMPERATURE RESULTING IN SOME LATE NIGHT FOG FORMATION IN THE COLDER MOUNTAIN VALLEYS...MAINLY WEST OF THE BLUE RIDGE AND JUST ALONG THE RIVERS...THE NEW...GREENBRIER... UPPER JAMES. WENT PRETTY CLOSE TO MAV MOS MINS/MAXES TONIGHT AND WEDNESDAY...NUMBERS REFLECTING THE WARMER THICKNESSES. WE WERE +12 DEG C AT 85H THIS MORNING...UP 4 DEG C FROM 24 HOURS AGO. TEMPS ARE FCST TO RISE TO NEAR +14 DEG C ON WEDNESDAY. WITH 1032 MB SFC HIGH PRESSURE CENTERED OVER NEW ENGLAND...WINDS WILL CHANNEL DOWN THE EAST SIDE OF THE APPALACHIANS. AFTERNOON WINDS SHOULD BE OUT OF THE NORTHEAST EAST OF THE BLUE RIDGE...TURNING SOUTHEAST AS THE AIR PASSES UP AND OVER TO THE WEST SIDE. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... CENTER OF LARGE UPPER RIDGE DRIFTS FROM WESTERN TENNESSEE INTO INDIANA BY 00Z SATURDAY. SHORT WAVE OFF THE DELMARVA COAST RETROGRADES BACK TOWARD THE VIRGINIA COAST BY WEDNESDAY...WHICH WILL RESULT IN A BIT MORE STRATOCUMULUS IN THE EASTERN COUNTY WARNING AREA ON WEDNESDAY AFTERNOON. WEDNESDAY NIGHT THROUGH FRIDAY 850 MB WINDS TURN MORE TO THE EAST THEN SOUTHEAST AS THE SURFACE HIGH WEAKENS. SURFACE DEW POINTS INCREASE BACK UP INTO THE 60S AND THERE IS ENOUGH UPSLOPE IN THE SOUTHERN APPALACHIANS ON THURSDAY NIGHT AND FRIDAY FOR CLOUDS...ESPECIALLY IN THE NORTHWEST NORTH CAROLINA MOUNTAINS AND FOOTHILLS. THE GFS IS EVEN SHOWING SOME GOOD ISENTROPIC LIFT AND MOSITURE IN THE 300-315K LAYER. WILL INCREASE CLOUDS THURSDAY NIGHT AND FRIDAY BUT WILL REMOVE MOST OF THE CHANCE OF RAIN. NO BIG DEVIATIONS FROM TEMPERATURE GUIDANCE THROUGH FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... A WEAK COLD FRONT CROSSES THE AREA SATURDAY NIGHT AND SUNDAY. HIGH PRESSURE BUILDS IN BEHIND THE FRONT AND IS IN A FAVORABLE LOCATION FOR STRONG WEDGING THROUGH TUESDAY. NOT NOT CHANGE IN AIRMASS EVEN BEHIND THE FRONT. HIGH TEMPERATURE WILL BE AROUND 10 DEGREES ABOVE NORMAL. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... ALL TAF SITES CAN EXPECT VFR CONDTIONS THROUGH MIDNIGHT TONIGHT. LATE NIGHT FOG IS POSSIBLE ALONG THE RIVERS IN THE COLDER MTN VALLEYS AFTER MIDNIGHT WHICH MAY EFFECT THE LEWISBURG (LWB) AIRPORT. SIMILAR WEATHER CONDITIONS ARE ANTICIPATED FOR THE NEXT SEVERAL DAYS WITH MAINLY VFR CIGS/VSBYS. OTHER THAN A THREAT OF LATE NIGHT FOG ALONG THE RIVERS IN THE MTN VALLEYS EACH NIGHT...THE ONLY OTHER CONCERN WILL BE POTENTIAL INFLUENCE FROM AN UPPER LEVEL LOW OF THE SOUTHEAST CONUS. THIS FEATURE MAY THROW A FEW COASTAL CLOUDS INTO THE AREA...EFFECTING LYNCHBURG...DANVILLE AND POINTS EAST. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...AMS LONG TERM...AMS AVIATION...PM
Hazardous weather outlook, Sep 18, 5:09 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 509 AM EDT TUE SEP 18 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-190915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 509 AM EDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:58 PM EDT | Flash Flood Warning | RNK | Floyd | 17 min |
Nearby
Flash Flood Warnings in Virginia, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.